Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 14, NWS Midland/Odessa, TX

December 22, 2015Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 22, 2015, 4:02 AM MST for Eddy County, New Mexico. It took effect at Dec 22, 2015, 11:00 AM MST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2015, 4:02 AM MST (11:02 UTC)
In effect from
Dec 22, 2015, 11:00 AM MST
Expired
Dec 23, 2015, 5:00 PM MST
In force
30 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3155 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS74 KMAF 221102
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CST TUE DEC 22 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST WEDNESDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ WEDNESDAY FOR THE EDDY COUNTY PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

.JET STREAM LEVEL WINDS WILL SLOWLY STRENGTHEN TODAY AND PERSIST THROUGH
WEDNESDAY...SETTING UP A PROLONGED PERIOD OF HIGH WINDS IN THE GUADALUPE
MOUNTAINS AND ON THE ADJACENT PLAINS.  

NMZ027-TXZ258-222200-
/O.UPG.KMAF.HW.A.0022.151222T1800Z-151224T0000Z/
/O.NEW.KMAF.HW.W.0026.151222T1800Z-151224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
402 AM MST TUE DEC 22 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST WEDNESDAY...

* TIMING...FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 70 TO 80 MPH.

* IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS 
  FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN 
  AROUND THE MOUNTAINS.  HIGH PROFILE VEHICLES MAY BE DIFFICULT 
  TO CONTROL.  HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON 
  EXPOSED RIDGETOPS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-222200-
/O.NEW.KMAF.WI.Y.0014.151222T1800Z-151224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
502 AM CST TUE DEC 22 2015 /402 AM MST TUE DEC 22 2015/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ WEDNESDAY...

* TIMING...FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/
  WEDNESDAY.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
5 follow-up statements
644 
WWUS74 KMAF 222016
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CST TUE DEC 22 2015

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY
FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS...

.JET STREAM WINDS HAVE RESULTED IN STRONG WINDS AT THE SURFACE
AND THESE WINDS WILL PERSIST THROUGH WEDNESDAY. THIS IS SETTING
UP A PROLONGED PERIOD OF HIGH WINDS IN THE GUADALUPE MOUNTAINS AND
ON THE ADJACENT PLAINS.

NMZ027-TXZ258-231100-
/O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
116 PM MST TUE DEC 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* TIMING...UNTIL 5 PM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 70 TO 85 
  MPH.

* IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS 
  FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN 
  AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT 
  TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON 
  EXPOSED RIDGETOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-231100-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
216 PM CST TUE DEC 22 2015 /116 PM MST TUE DEC 22 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...

* TIMING...UNTIL 6 PM CST /5 PM MST/ WEDNESDAY.

* WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
892 
WWUS74 KMAF 230054 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 PM CST TUE DEC 22 2015

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY
FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...
AND REEVES COUNTY AND THE UPPER TRANS PECOS...

.JET STREAM WINDS HAVE RESULTED IN STRONG WINDS THROUGH MOUNTAINS 
AND IN THE LOWER ELEVATIONS ADJACENT TO THE MOUNTAINS. THESE WINDS 
WILL PERSIST THROUGH WEDNESDAY. WINDS HAVE DECREASED ACROSS THE
ADVISORY AREA HOWEVER IT WILL STILL BE GUSTY AT TIMES THROUGH
NIGHT, ESPECIALLY ALONG THE HIGHWAY 54 CORRIDOR AND IN EDDY COUNTY, 
BEFORE INCREASING AGAIN WEDNESDAY.

NMZ027-TXZ258-231100-
/O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
554 PM MST TUE DEC 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* TIMING...UNTIL 5 PM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 70 TO 85 
  MPH. 

* IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS 
  FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN 
  AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT 
  TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON 
  EXPOSED RIDGETOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-231100-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
654 PM CST TUE DEC 22 2015 /554 PM MST TUE DEC 22 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...

* TIMING...UNTIL 6 PM CST /5 PM MST/ WEDNESDAY.

* WINDS...TONIGHT 15 TO 30 MPH...HIGHER GUSTS IN THE DELAWARE MOUNTAINS. 
          WEDNESDAY SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 
          50 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
838 
WWUS74 KMAF 230958
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
358 AM CST WED DEC 23 2015

...HIGH WIND WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE
MOUNTAINS...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE EDDY
COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND REEVES
COUNTY AND THE UPPER TRANS PECOS...

.STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS THE
GUADALUPE MOUNTAINS AND LOWER ELEVATIONS ADJACENT TO THE
MOUNTAINS. WINDS WILL DECREASE AFTER SUNSET THIS EVENING.

NMZ027-TXZ258-240000-
/O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
258 AM MST WED DEC 23 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS 
  FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN 
  AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT 
  TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON 
  EXPOSED RIDGETOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-240000-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
358 AM CST WED DEC 23 2015 /258 AM MST WED DEC 23 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
001 
WWUS74 KMAF 232033
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CST WED DEC 23 2015

...HIGH WIND WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE
MOUNTAINS...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE EDDY
COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND
REEVES COUNTY AND THE UPPER TRANS PECOS...

.STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS THE
GUADALUPE MOUNTAINS AND LOWER ELEVATIONS ADJACENT TO THE
MOUNTAINS. WINDS WILL DECREASE AFTER SUNSET THIS EVENING.

NMZ027-TXZ258-240000-
/O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
133 PM MST WED DEC 23 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST TO WEST 40 TO 55 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS 
  FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN 
  AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT 
  TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON 
  EXPOSED RIDGETOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-240000-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
233 PM CST WED DEC 23 2015 /133 PM MST WED DEC 23 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH. 

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
939 
WWUS74 KMAF 232357 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CST WED DEC 23 2015

...HIGH WIND WARNING EXTENDED THROUGH EVENING FOR THE GUADALUPE
MOUNTAINS...

...WIND ADVISORY SET TO EXPIRE FOR THE EDDY COUNTY PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR... AND REEVES COUNTY AND THE
UPPER TRANS PECOS...

.STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS THE
GUADALUPE MOUNTAINS. WINDS WILL SLOWLY DECREASE THIS EVENING.

NMZ028-TXZ057-058-240100-
/O.EXP.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
557 PM CST WED DEC 23 2015 /457 PM MST WED DEC 23 2015/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

WINDS HAVE SUBSIDED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

NMZ027-TXZ258-240300-
/O.EXT.KMAF.HW.W.0026.000000T0000Z-151224T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
457 PM MST WED DEC 23 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...THROUGH MID EVENING.

* WINDS...SOUTHWEST TO WEST 40 TO 55 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS 
  FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN 
  AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT 
  TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON 
  EXPOSED RIDGETOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 4:00 AM MST, 2 minutes earlier.

Area forecast discussion, Dec 22, 4:00 AM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
500 AM CST TUE DEC 22 2015

.DISCUSSION...

WV imagery shows a fairly progressive pattern in play across the
CONUS, w/West Texas and Southeast New Mexico under zonal flow aloft
as an upper trough moves thru the region today.  NAM cross section
thru the Guadalupes develops a decent mountain wave signature this
afternoon, signaling a high wind event there, and continuing thru
Wednesday afternoon.  H7 pressure gradient, as well as sfc, tighten
up this afternoon and carry over into Wednesday.  Forecast soundings
mix to only 750-850 mb, but 25-35kt westerlies there may result in
windy conditions on adjacent plains as well.  All that said, we've
converted the watch to a warning for the Guadalupes, and coupled
this w/a wind advisory for the adjacent plains.  This will also
result in elevated fire wx conditions area-wide.  Relative humidity
will bottom out at 15-20% briefly, so a Fire Danger Statement has
been issued to cover fire wx concerns.

Otherwise, what a way to enter the first day of winter...10-15
degrees above normal.  Zonal flow aloft will transition to SW
throughout the week, and westerly sfc flow and mostly sunny skies
will continue the warm streak into the weekend.  Models try to
backdoor a front into the area Thursday, but this should have little
effect on temps outside of the northern tier zones.  Biggest change
this forecast comes Saturday and Saturday night, when a deep, cut-off
low arrives, bringing much colder air into the area on a cold front
Saturday night.  Models are in big disagreement on the speed of the
trough, w/the GFS and DGEX outrunning the ECMWF and Canuck. However,
tracks are similar and hint at a good possibility of frozen precip
for some of the FA Saturday night thru Sunday night.  No point in
getting into the details on precip type attm, as they will most
certainly change between now and then.  For now, we'll stay w/a rain
or snow scenario, and outlook it in the HWO.  Precip should taper
off Monday, w/below-normal temps.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  70  44  69  40  /   0   0   0   0
CARLSBAD NM                    71  45  67  40  /   0  10   0  10
DRYDEN TX                      74  46  71  42  /   0   0   0   0
FORT STOCKTON TX               76  45  68  44  /   0   0   0   0
GUADALUPE PASS TX              58  36  57  38  /   0  10   0  10
HOBBS NM                       64  39  61  35  /   0   0   0   0
MARFA TX                       65  33  61  32  /   0   0   0   0
MIDLAND INTL AIRPORT TX        71  42  66  38  /   0   0   0   0
ODESSA TX                      71  47  67  41  /   0   0   0   0
WINK TX                        72  42  68  38  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 11 AM this morning to 5 PM MST Wednesday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Guadalupe Mountains of Eddy County.

     Wind Advisory from 11 AM this morning to 5 PM MST Wednesday FOR
     THE FOLLOWING ZONES... Eddy County Plains...Southeast
     Plains/BLM Roswell/LNZ.

TX...High Wind Warning from 11 AM this morning to 5 PM MST Wednesday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

     Wind Advisory from noon today to 6 PM CST Wednesday FOR THE
     FOLLOWING ZONES... Reeves County and Upper Trans Pecos...
     Van Horn and Highway 54 Corridor.

&&

29/44
Hazardous weather outlook, Dec 22, 2:21 AM MST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 AM CST TUE DEC 22 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
321 AM CST TUE DEC 22 2015 /221 AM MST TUE DEC 22 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE EDDY COUNTY PLAINS...VAN HORN
CORRIDOR AND WESTERN PORTIONS OF THE UPPER TRANS PECOS THIS
AFTERNOON THROUGH WEDNESDAY. EXPECT SOUTHWEST WINDS 25 TO 35 MPH
WITH GUSTS UP TO 55 MPH IN THESE AREAS.

A HIGH WIND WARNING IS ALSO IN EFFECT FOR THE GUADALUPE MOUNTAINS
THIS AFTERNOON THROUGH WEDNESDAY DUE TO ANTICIPATED SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND GUSTY
WINDS TO CREATE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON
ACROSS MUCH OF THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
UPPER TRANS PECOS THROUGH WEDNESDAY AFTERNOON.

AN UPPER LEVEL STORM SYSTEM COULD BRING SIGNIFICANT PRECIPITATION
TO THE REGION LATE THIS CHRISTMAS WEEKEND WITH RAIN OR SNOW
POSSIBLE. PLEASED STAY TUNED TO THE LATEST FORECAST, ESPECIALLY IF
TRAVELING LATE THIS HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:02 AM MSTHigh Wind WarningMAFEddy40 hr

Nearby

Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.